Alert archive / Oregon / High Surf Warnings in 2014

High Surf Warning 2, NWS Medford, OR

November 20, 2014Coos County, Curry County, Douglas County, Oregon

NWS Medford, OR issued this high surf warning at Nov 20, 2014, 2:54 PM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Nov 21, 2014, 10:00 AM PST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 20, 2014, 2:54 PM PST (22:54 UTC)
In effect from
Nov 21, 2014, 10:00 AM PST
Expired
Nov 21, 2014, 10:20 PM PST
In force
12 hr
Issued by
NWS Medford, OR

Counties Coos County, OR, Curry County, OR, Douglas County, OR

The radar

The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 10.9 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2014-11-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2014-11-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
755 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

911 
WHUS46 KMFR 202254
CFWMFR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
254 PM PST THU NOV 20 2014

...HIGH WATER LEVELS AND STRONG SURF EXPECTED ALONG SOUTH FACING
SHORELINES FRIDAY...

.A STRONG STORM SYSTEM WILL PRODUCE VERY HEAVY SEAS AND SURF AS
IT MOVES ONSHORE FRIDAY AFTERNOON AND EVENING. HIGHER THAN NORMAL
WATER LEVELS MAY FLOOD LOW LYING AREAS AND IMPACT EXPOSED
INFRASTRUCTURE. VERY HEAVY SURF IS ALSO LIKELY TO PRODUCE
HAZARDOUS BEACH CONDITIONS, ESPECIALLY ALONG SOUTH FACING
SHORELINES.

ORZ021-210700-
/O.UPG.KMFR.CF.A.0001.141121T1800Z-141122T0600Z/
/O.NEW.KMFR.CF.Y.0001.141121T1800Z-141122T0900Z/
/O.NEW.KMFR.SU.W.0002.141121T1800Z-141122T0900Z/
SOUTH CENTRAL OREGON COAST-
254 PM PST THU NOV 20 2014

...HIGH SURF WARNING IN EFFECT FROM 10 AM FRIDAY TO 1 AM PST
SATURDAY...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 AM FRIDAY TO 1 AM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH SURF
WARNING...WHICH IS IN EFFECT FROM 10 AM FRIDAY TO 1 AM PST
SATURDAY. A COASTAL FLOOD ADVISORY HAS ALSO BEEN ISSUED. THIS
COASTAL FLOOD ADVISORY IS IN EFFECT FROM 10 AM FRIDAY TO 1 AM PST
SATURDAY. THE COASTAL FLOOD WATCH HAS BEEN UPGRADED.

* COASTAL FLOODING...STRONG SOUTHERLY WINDS COMBINED WITH HIGH
  SWELL AND AT THE TIME OF HIGH TIDE COULD BRING HIGH OCEAN WATER
  LEVELS TO LOW LYING AREAS ALONG SOUTH FACING SHORELINES AND AT
  PORT ORFORD HARBOR.

* WAVES AND SURF...STORM FORCE WINDS ARE LIKELY TO PRODUCE
  BREAKING WAVES IN EXCESS OF 25 TO 30 FEET.

* TIMING...FRIDAY AFTERNOON INTO FRIDAY EVENING.

* IMPACTS...HIGH SOUTH WINDS COULD PUSH WATER AND HIGH BREAKING
  WAVES INTO THE PARKING LOT AT THE PORT AT PORT ORFORD. HEAVY
  SURF WILL ALSO PRODUCE HAZARDOUS BEACH CONDITIONS...ESPECIALLY
  ALONG SOUTH FACING SHORELINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS.

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

&&

$$

ORZ022-210700-
/O.NEW.KMFR.SU.W.0002.141121T1800Z-141122T0900Z/
CURRY COUNTY COAST-
254 PM PST THU NOV 20 2014

...HIGH SURF WARNING IN EFFECT FROM 10 AM FRIDAY TO 1 AM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH SURF
WARNING...WHICH IS IN EFFECT FROM 10 AM FRIDAY TO 1 AM PST
SATURDAY. 

* WAVES AND SURF...STORM FORCE WINDS ARE LIKELY TO PRODUCE
  BREAKING WAVES IN EXCESS OF 25 TO 30 FEET.

* TIMING...FRIDAY AFTERNOON INTO FRIDAY EVENING.

* IMPACTS...HEAVY SURF WILL PRODUCE HAZARDOUS BEACH
  CONDITIONS...ESPECIALLY ALONG SOUTH FACING SHORELINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS.

&&

$$
4 follow-up statements
577 
WHUS46 KMFR 210546
CFWMFR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
946 PM PST THU NOV 20 2014

...HIGH WATER LEVELS AND STRONG SURF EXPECTED ALONG SOUTH FACING
SHORELINES FRIDAY...

.A STRONG STORM SYSTEM WILL PRODUCE VERY HEAVY SEAS AND SURF AS
IT MOVES ONSHORE FRIDAY AFTERNOON AND EVENING. HIGHER THAN NORMAL
WATER LEVELS MAY FLOOD LOW LYING AREAS AND IMPACT EXPOSED
INFRASTRUCTURE. VERY HEAVY SURF IS ALSO LIKELY TO PRODUCE
HAZARDOUS BEACH CONDITIONS...ESPECIALLY ALONG SOUTH FACING
SHORELINES.

ORZ021-211415-
/O.CON.KMFR.SU.W.0002.141121T1800Z-141122T0900Z/
/O.CON.KMFR.CF.Y.0001.141121T1800Z-141122T0900Z/
SOUTH CENTRAL OREGON COAST-
946 PM PST THU NOV 20 2014

...HIGH SURF WARNING REMAINS IN EFFECT FROM 10 AM FRIDAY TO 1 AM
PST SATURDAY...
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 10 AM FRIDAY TO
1 AM PST SATURDAY...

* COASTAL FLOODING...STRONG SOUTHERLY WINDS COMBINED WITH HIGH 
  SWELL AND AT THE TIME OF HIGH TIDE COULD BRING HIGH OCEAN 
  WATER LEVELS TO LOW LYING AREAS ALONG SOUTH FACING SHORELINES 
  AND AT PORT ORFORD HARBOR. 

* WAVES AND SURF...STORM FORCE WINDS ARE LIKELY TO PRODUCE 
  BREAKING WAVES IN EXCESS OF 25 TO 30 FEET. 

* TIMING...FRIDAY AFTERNOON INTO FRIDAY EVENING.

* IMPACTS...HIGH SOUTH WINDS COULD PUSH WATER AND HIGH BREAKING 
  WAVES INTO THE PARKING LOT AT THE PORT AT PORT ORFORD. HEAVY 
  SURF WILL ALSO PRODUCE HAZARDOUS BEACH CONDITIONS...ESPECIALLY 
  ALONG SOUTH FACING SHORELINES. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS.

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

&&

$$

ORZ022-211415-
/O.CON.KMFR.SU.W.0002.141121T1800Z-141122T0900Z/
CURRY COUNTY COAST-
946 PM PST THU NOV 20 2014

...HIGH SURF WARNING REMAINS IN EFFECT FROM 10 AM FRIDAY TO 1 AM
PST SATURDAY...

* WAVES AND SURF...STORM FORCE WINDS ARE LIKELY TO PRODUCE 
  BREAKING WAVES IN EXCESS OF 25 TO 30 FEET. 

* TIMING...FRIDAY AFTERNOON INTO FRIDAY EVENING.

* IMPACTS...HEAVY SURF WILL PRODUCE HAZARDOUS BEACH CONDITIONS...
  ESPECIALLY ALONG SOUTH FACING SHORELINES. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS.

&&

$$

SK
379 
WHUS46 KMFR 211158
CFWMFR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
358 AM PST FRI NOV 21 2014

...HIGH WATER LEVELS AND STRONG SURF EXPECTED ALONG SOUTH FACING
SHORELINES TODAY...

.A STRONG STORM SYSTEM WILL PRODUCE VERY HEAVY SEAS AND SURF AS
IT MOVES ONSHORE THIS AFTERNOON AND EVENING. HIGHER THAN NORMAL
WATER LEVELS MAY FLOOD LOW LYING AREAS AND IMPACT EXPOSED
INFRASTRUCTURE. VERY HEAVY SURF IS ALSO LIKELY TO PRODUCE
HAZARDOUS BEACH CONDITIONS...ESPECIALLY ALONG SOUTH FACING
SHORELINES.

ORZ021-212000-
/O.CON.KMFR.SU.W.0002.141121T1800Z-141122T0900Z/
/O.CON.KMFR.CF.Y.0001.141121T1800Z-141122T0900Z/
SOUTH CENTRAL OREGON COAST-
358 AM PST FRI NOV 21 2014

...HIGH SURF WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
1 AM PST SATURDAY...
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 10 AM THIS
MORNING TO 1 AM PST SATURDAY...

* COASTAL FLOODING...STRONG SOUTHERLY WINDS COMBINED WITH
  INCREASING SWELL THIS AFTERNOON INTO THIS EVENING COULD BRING
  HIGH OCEAN WATER LEVELS TO LOW LYING AREAS ALONG SOUTH FACING
  SHORELINES AND AT PORT ORFORD HARBOR.

* WAVES AND SURF...STORM FORCE WINDS ARE LIKELY TO PRODUCE
  BREAKING WAVES AROUND 25 FEET.

* TIMING...THIS AFTERNOON INTO THIS EVENING.

* IMPACTS...HIGH SOUTH WINDS COULD PUSH WATER AND HIGH BREAKING 
  WAVES INTO THE PARKING LOT AT THE PORT AT PORT ORFORD. HEAVY 
  SURF WILL ALSO PRODUCE HAZARDOUS BEACH CONDITIONS...ESPECIALLY 
  ALONG SOUTH FACING SHORELINES. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://GO.USA.GOV/ZYV5 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS.

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

&&

$$

ORZ022-212000-
/O.CON.KMFR.SU.W.0002.141121T1800Z-141122T0900Z/
CURRY COUNTY COAST-
358 AM PST FRI NOV 21 2014

...HIGH SURF WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
1 AM PST SATURDAY...

* WAVES AND SURF...STORM FORCE WINDS ARE LIKELY TO PRODUCE
  BREAKING WAVES AROUND 25 FEET.

* TIMING...FRIDAY AFTERNOON INTO FRIDAY EVENING.

* IMPACTS...HEAVY SURF WILL PRODUCE HAZARDOUS BEACH CONDITIONS...
   ESPECIALLY ALONG SOUTH FACING SHORELINES. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://GO.USA.GOV/ZYV5 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS.

&&

$$
016 
WHUS46 KMFR 211936
CFWMFR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1136 AM PST FRI NOV 21 2014

...HIGH WATER LEVELS AND STRONG SURF EXPECTED ALONG SOUTH FACING
SHORELINES TODAY...

.A STRONG STORM SYSTEM WILL PRODUCE VERY HEAVY SEAS AND SURF AS
IT MOVES ONSHORE THIS AFTERNOON AND EVENING. HIGHER THAN NORMAL
WATER LEVELS MAY FLOOD LOW LYING AREAS AND IMPACT EXPOSED
INFRASTRUCTURE. VERY HEAVY SURF IS ALSO LIKELY TO PRODUCE
HAZARDOUS BEACH CONDITIONS...ESPECIALLY ALONG SOUTH FACING
SHORELINES.

ORZ021-220900-
/O.CON.KMFR.SU.W.0002.000000T0000Z-141122T0900Z/
/O.CON.KMFR.CF.Y.0001.000000T0000Z-141122T0900Z/
SOUTH CENTRAL OREGON COAST-
1136 AM PST FRI NOV 21 2014

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 1 AM PST SATURDAY...
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST
SATURDAY...

* COASTAL FLOODING...STRONG SOUTHERLY WINDS COMBINED WITH
  INCREASING SWELL THIS AFTERNOON INTO THIS EVENING COULD BRING
  HIGH OCEAN WATER LEVELS TO LOW LYING AREAS ALONG SOUTH FACING
  SHORELINES AND AT PORT ORFORD HARBOR.

* WAVES AND SURF...STORM FORCE WINDS ARE LIKELY TO PRODUCE 
  BREAKING WAVES AROUND 25 FEET. 

* TIMING...NOW INTO THIS EVENING.

* IMPACTS...HIGH SOUTH WINDS COULD PUSH WATER AND HIGH BREAKING 
  WAVES INTO THE PARKING LOT AT THE PORT AT PORT ORFORD. HEAVY 
  SURF WILL ALSO PRODUCE HAZARDOUS BEACH CONDITIONS...ESPECIALLY 
  ALONG SOUTH FACING SHORELINES. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://GO.USA.GOV/ZYV5 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS.

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

&&

$$

ORZ022-220900-
/O.CON.KMFR.SU.W.0002.000000T0000Z-141122T0900Z/
CURRY COUNTY COAST-
1136 AM PST FRI NOV 21 2014

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 1 AM PST SATURDAY...

* WAVES AND SURF...STORM FORCE WINDS ARE LIKELY TO PRODUCE 
  BREAKING WAVES AROUND 25 FEET. 

* TIMING...NOW INTO THIS EVENING.

* IMPACTS...HEAVY SURF WILL PRODUCE HAZARDOUS BEACH CONDITIONS...
   ESPECIALLY ALONG SOUTH FACING SHORELINES. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://GO.USA.GOV/ZYV5 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS.

&&

$$

PETRUCELLI
052 
WHUS46 KMFR 220620
CFWMFR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1020 PM PST FRI NOV 21 2014

ORZ021-220730-
/O.CAN.KMFR.SU.W.0002.000000T0000Z-141122T0900Z/
/O.CAN.KMFR.CF.Y.0001.000000T0000Z-141122T0900Z/
SOUTH CENTRAL OREGON COAST-
1020 PM PST FRI NOV 21 2014

...HIGH SURF WARNING IS CANCELLED...
...COASTAL FLOOD ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE HIGH
SURF WARNING. THE COASTAL FLOOD ADVISORY HAS ALSO BEEN CANCELLED.

WINDS AND WAVES HAVE EASED ALONG THE COAST AND THE THREAT FOR
COASTAL FLOODING AND HIGH SURF HAS DIMINISHED.

$$

ORZ022-220730-
/O.CAN.KMFR.SU.W.0002.000000T0000Z-141122T0900Z/
CURRY COUNTY COAST-
1020 PM PST FRI NOV 21 2014

...HIGH SURF WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE HIGH
SURF WARNING. 

WAVE HEIGHTS HAVE NOT BEEN AS HIGH AS PREVIOUSLY EXPECTED AND THE
THREAT FOR HIGH SURF HAS DIMINISHED.

$$

SPILDE

What forecasters said that day

The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this high surf warning went out at Nov 20, 2:53 PM PST, 1 minute earlier.

Area forecast discussion, Nov 20, 2:53 PM PST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
253 PM PST THU NOV 20 2014

.DISCUSSION...

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT...FORECAST MODELS
REMAIN STEADFAST IN DEPICTING A STRONG STORM SYSTEM THAT WILL
IMPACT THE ENTIRE REGION TOMORROW AFTERNOON AND EVENING. HAVE
SPENT THE BETTER PART OF THE SHIFT TODAY FOCUSING ON THE WINDS AND
PRECIPITATION EXPECTED TO ACCOMPANY THIS STORM. CONFIDENCE IS HIGH
THAT THIS WILL BE A SIGNIFICANT EVENT, AND AS A RESULT, ALL
INHERITED WATCHES HAVE BEEN UPGRADED, AND A FEW NEW HAZARDS HAVE
BEEN THROWN IN FOR GOOD MEASURE. MORE ON THAT BELOW. UNTIL THE
STORM ARRIVES, THE WEATHER WILL REMAIN RELATIVELY BENIGN, WITH
SHOWERS RESULTING FORM A WEAKER SYSTEM CURRENTLY DRIFTING ACROSS
THE REGION THIS AFTERNOON. THESE SHOULD TAPER OFF THIS EVENING,
WITH DRY CONDITIONS THEN EXPECTED OVERNIGHT AND INTO THE MORNING.

THE INCOMING SYSTEM, ALTHOUGH NOT DEPICTED AS A VERY PROMINENT
TROUGH IN THE UPPER LEVELS, DOES SPORT A VERY SHARP GRADIENT. THIS
IS A SURE SIGN OF STRONG WINDS, AND INDEED, THAT IS WHAT WE EXPECT
ALONG THE COAST, OVER THE HIGHER TERRAIN, AND OVER THE EAST SIDE.
ALL OTHER AREAS WILL STILL SEE RATHER BREEZY WINDS. FORECAST MSLP
GRADIENTS BETWEEN NORTH BEND AND ARCATA ARE APPROACHING 10 MB AT
THE PEAK OF THE STORM, AND THIS WOULD TRANSLATE TO WINDS IN
EXCESS OF 50 MPH OVER THE MORE EXPOSED AREAS OF THE COASTLINE.
HAVE UPGRADED THE HIGH WIND WATCH THERE TO A WARNING TO ACCOUNT
FOR THIS. HAVE ALSO UPGRADED THE EAST SIDE WIND WATCH TO WARNINGS
AND ADVISORIES, BASED ON FORECAST WINDS AT 700 MB APPROACHING 70
KT. THE GFS AND EC BOTH DEPICT THIS, BUT DIFFER A BIT IN LOCATION
AND TIMING. HAVE GONE FOR A COMPROMISE BETWEEN THE TWO, RESULTING
IN PEAK SUSTAINED WINDS IN SOME AREAS OF OVER 50 MPH, AND GUSTS
APPROACHING 70 MPH. SEE THE NPWMFR FOR MORE DETAILS. ALTHOUGH
FORECAST GRADIENTS WILL SUPPORT STRONGER WINDS IN THE SHASTA
VALLEY, THE AREA WILL LACK UPPER LEVEL SUPPORT, AS WINDS AT 700MB
WILL BE WESTERLY. HAVE NOT ISSUED AN ADVISORY, AS THE CURRENT
FORECAST REMAINS JUST BELOW CRITERIA. WINDS WILL DIMINISH FROM
WEST TO EAST AS THE FRONT PASSES, ALTHOUGH CONDITIONS WILL REMAIN
BREEZY THROUGH SATURDAY.

THE COATS WILL ALSO HAVE TO DEAL WITH HEAVY SEAS ALONG THE
BEACHES, AS STORM FORCE WINDS OFFSHORE WILL GENERATE HEAVY SEAS.
THE SOUTH FACING SHORES WILL BE THE MOST EXPOSED, AND THEREFORE
THE MOST SUSCEPTIBLE TO HEAVY SURF. THERE IS ALSO THE POTENTIAL
FOR HEAVY RUNUP OF THE SURF NEAR PORT ORFORD. THE INHERITED
COASTAL FLOOD WATCH HAS BEEN UPGRADED TO AN ADVISORY, AS CURRENT
THINKING IS THAT THE HEAVIEST SEAS WILL OCCUR BETWEEN HIGH TIDES.
HOWEVER, SEAS WILL BE BUILDING AND DIMINISHING AT THE TIMES OF
HIGHEST WATER, AND THEREFORE SOME FLOODING OF PORT FACILITIES AND
LOWER LYING BEACHES IS POSSIBLE. -BPN

PRECIPITATION-WISE, WITH 850 WIND FLOW OUT OF THE WEST-SOUTHWEST
AND SPEED OF 40 TO 45 KNOTS, CURRY COUNTY AND SOUTHERN JOSEPHINE
COUNTY ARE PRIMED FOR UPSLOPE OROGRAPHIC FLOW. BOTH THE GFS AND
NAM ARE FORECASTING AROUND 1 TO 1.5 INCH OF RAIN FOR THESE AREAS.
OUR EXPERIENCE HAS BEEN THAT UNDER THIS FAVORABLE CONDITION, SW
OREGON MOUNTAINS COULD SEE RAINFALL AMOUNT THAT DOUBLE THE MODEL
FORECAST. THEREFORE, WE HAVE INCREASED THE AMOUNT OVER THE 36
HOUR TIMEFRAME FROM FRIDAY THROUGH SATURDAY NIGHT TO AROUND 3-4
INCHES, ESPECIALLY OVER THE KALMIOPSIS.

THE CASCADE MOUNTAINS, WESTERN SISKIYOU COUNTY AND EASTERN DOUGLAS
COUNTY COULD SEE AROUND 2.5 INCHES OF RAIN. WE ARE FORECASTING
AROUND HALF AN INCH OF RAIN FOR MEDFORD AREA BUT SURROUNDING HILLS
COULD SEE AROUND 1 TO 1.5 INCHES. THE KLAMATH BASIN COULD SEE AROUND
HALF AN INCH OF RAIN WHEREAS NORTH OF DIAMOND LAKE JUNCTION COULD SEE
AROUND ONE INCH. THE GOOSE LAKE BASIN AND MOST OF LAKE COUNTY COULD
RECEIVE AROUND A QUARTER OF AN INCH.

THESE FORECAST RAINFALL AMOUNTS ARE FOR FRIDAY AND SATURDAY AND DOES
NOT INCLUDE LINGERING SHOWERS ON SUNDAY. -FB

.LONG TERM...MONDAY THROUGH THURSDAY...THERE IS REASONABLE
AGREEMENT AMONGST THE MODELS AND THEIR ENSEMBLES THAT THE LONG WAVE
RIDGE WILL SET UP ALONG THE WEST COAST AT THE BEGINNING OF NEXT
WEEK. NCEP GLOBAL ENSEMBLE RMOP GUIDANCE INDICATES A HIGH
PROBABILITY OF A RIDGE SETTING UP NEAR OR JUST OFF THE WEST COAST
DURING THIS TIME FRAME. HOWEVER, MODELS DIVERGE WITH RESPECT TO THE
AMPLITUDE OF THE RIDGE AND THEREFORE PRESENT QUITE A CHALLENGE WITH
RESPECT TO THE SENSIBLE WEATHER HIGHLIGHTS EXPECTED...ESPECIALLY FOR
THE MIDDLE PART OF NEXT WEEK. IT FOLLOWS THAT THERE IS FAIRLY LOW
CONFIDENCE IN THE FORECAST DETAILS TUESDAY THROUGH THURSDAY.

ON MONDAY, A WARM FRONT WILL LIFT NORTHWARD ALONG THE COAST AND THIS
WILL KEEP SHOWERY WEATHER IN THE FORECAST, ESPECIALLY FROM THE
CASCADES WESTWARD. AFTER THAT, THE SPREAD IN THE MODELS INCREASES
SIGNIFICANTLY DUE TO UNCERTAINTY IN THE FLOW DOWNSTREAM OF A PACIFIC
TROUGH DEVELOPING OUT NEAR 150 AND 160W. THE 12Z OPERATIONAL GFS40
AND MOST OF ITS ENSEMBLE MEMBERS BUILD THE RIDGE STRONGLY WHICH
WOULD RESULT IN A DRYING TREND WITH RELATIVELY MILD FALL WEATHER
TUESDAY AND WEDNESDAY. MEANWHILE, THE 12Z OPERATIONAL ECMWF AND ITS
ENSEMBLES KEEP MORE OF A FLATTER, DIRTY RIDGE WITH DISTURBANCES
RIDING OVER THE TOP. THIS WOULD KEEP AREAS FROM THE CASCADES
WESTWARD (AND MAINLY NORTH OF THE OR/CA BORDER) SHOWERY AND COOLER.
WE HAVEN'T MADE LARGE CHANGES TO THE GOING FORECAST DUE TO THE
UNCERTAINTY...AND FELT CONTINUITY WAS BEST UNTIL WE SEE MEANINGFUL
AGREEMENT AMONGST THE MODELS. IT SHOULD BE NOTED THAT WHILE THE
DETAILS OF THE FORECAST ARE PARTICULARLY CHALLENGING, WE'RE NOT
EXPECTING ANY LARGE, IMPACTFUL SYSTEMS TO COME THROUGH DURING THIS
TIME. -SPILDE

&&

.AVIATION...BASED ON THE 20/18Z TAF CYCLE...IT HAS BECOME STABLE
ENOUGH FOR LIFR CIGS/VIS TO DEVELOP FOR PARTS OF THE WESTSIDE
VALLEYS INCLUDING KRBG AND KMFR. A WEAK SYSTEM WILL MOVE IN LATER
THIS MORNING AND THIS SHOULD RESULT IN IMPROVED VIS AND CIGS AROUND
19Z, BUT ONLY TO MVFR WITH MOUNTAIN OBSCURATIONS. THERE MAY BE A
BRIEF BREAK WITH CONDITIONS IMPROVING TO VFR CIGS THIS AFTERNOON
INTO EARLY EVENING. THE COMBINATION OF A STABLE ATMOSPHERE AND AMPLE
LOW LEVEL MOISTURE WILL RESULT IN LIFR CIGS/VIS DEVELOPING AGAIN FOR
THE WESTSIDE VALLEYS TONIGHT.

EAST OF THE CASCADES...VFR AND OCCASIONAL MVFR CIGS ARE EXPECTED
INTO THIS EVENING. IT SHOULD BECOME STABLE ENOUGH FOR LOW CLOUDS AND
FOG TO DEVELOP AT KLMT LATE THIS EVENING AND CONTINUE OVERNIGHT
TONIGHT. -FB

&&

.MARINE...UPDATED 830 AM PST NOV 20 2014...FRIDAY AFTERNOON AND
FRIDAY NIGHT REMAIN A PERIOD OF HIGH CONCERN. MODELS ARE IN GOOD
AGREEMENT SHOWING A STRONG FRONT APPROACHING THE WATERS FRIDAY.
SOUTH WINDS WILL QUICKLY RAMP UP AND POSSIBLY REACH STORM FORCE
AROUND NOON FRIDAY INTO EARLY FRIDAY EVENING WITH WIND DRIVEN SEAS
UPWARDS OF 15 TO 25 FEET. THEREFORE, WE'LL LET THE STORM WATCH AND
HAZARDOUS SEAS WATCH RIDE AND LET THE DAY SHIFT HAVE ANOTHER LOOK
AT THE DATA TO DETERMINE IF IT NEEDS TO BE UPGRADED TO A STORM
WARNING OR GO WITH HIGH END GALES.

THE KACV-KOTH MAXIMUM FORECAST PRESSURE GRADIENT IS STILL CLOSE TO
10 MB WITH BL WINDS IN THE 40-50 KT RANGE, AND 850 MB WINDS FROM
AROUND 220 AT 50-60 KT EARLY FRIDAY AFTERNOON INTO EARLY FRIDAY
EVENING. THE TIMING OF MAX WINDS HAVE TRENDED A BIT EARLIER WHICH
MEANS THERE IS A BETTER CHANCE FOR THE HEIGHT OF THE STORM TO OCCUR
AT OR AROUND HIGH TIDE, RESULTING IN HIGHER WAVES AT PORT ORFORD.
THUS HAVE ISSUED A COASTAL FLOOD WATCH FOR THE PORT AT PORT ORFORD.
THIS WILL NEED TO BE MONITORED CLOSELY.

THE COLD FRONT WILL MOVE THROUGH FRIDAY EVENING AND WINDS WILL SHIFT
TO THE WEST AND DECREASE. MEANWHILE SEAS WILL REMAIN HEAVY AND
CHOPPY UNTIL AROUND MIDNIGHT THEN SUBSIDING. -PETRUCELLI

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING FROM 1 PM FRIDAY TO 1 AM PST SATURDAY FOR
     ORZ021-022-615-618.
     COASTAL FLOOD ADVISORY FROM 10 AM FRIDAY TO 1 AM PST SATURDAY
     FOR ORZ021-615-619.
     HIGH SURF WARNING FROM 10 AM FRIDAY TO 1 AM PST SATURDAY FOR
     ORZ021-022-615-618-619.
     HIGH WIND WARNING FROM 7 PM FRIDAY TO 1 PM PST SATURDAY FOR
     ORZ030-031-624-625.

CA...HIGH WIND WARNING FROM 7 PM FRIDAY TO 1 PM PST SATURDAY FOR
     CAZ085-285.

PACIFIC COASTAL WATERS...HAZARDOUS SEAS WARNING FROM 10 AM FRIDAY TO 1 AM PST SATURDAY
     FOR PZZ350-356-370-376.
     STORM WARNING FROM 10 AM FRIDAY TO 1 AM PST SATURDAY FOR
     PZZ350-356-370-376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 AM PST FRIDAY
     FOR PZZ350-356-370-376.

BPN/FJB/MAS

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 20, 2:05 AM PSTCoastal Flood WatchMFRCoos, Curry, Douglas13 hr
Nov 20, 2:30 PM PSTHazardous Seas WarningMFR37 hr
Nov 20, 2:30 PM PSTStorm WarningMFR28 hr
Nov 20, 2:54 PM PSTCoastal Flood AdvisoryMFRCoos, Curry, Douglas31 hr
Nov 20, 2:54 PM PSTHigh Wind WarningMFRCoos, Curry, Douglas, Klamath, Lake37 hr
Nov 20, 2:54 PM PSTWind AdvisoryMFRKlamath, Lake46 hr

Nearby

High Surf Warnings in Oregon, 2014Every high surf warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.